MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-400-20
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Stenosis (2263); Obstruction/Occlusion (2422); Ischemia Stroke (4418)
Date of Event 07/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported no actions were taken to resolve the occlusion and stroke.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received information that two ped3 pipeline vantages were occluded.The giant internal carotid artery (ica) cavernous aneurysm was treated with pipeline vantage.On follow-up it was discovered that the stent was completely occluded.Patient was asymptomatic.The healthcare provider (hcp) felt that the flow dynamic change and small stenosis within the ica segment caused this.Felt comfortable treating the pica origin aneurysm following this.2 tetra coils were implanted at the dome of the aneurysm preserving pica and a pipeline vantage was placed across pica in the vertebral artery.Patient returned to hospital with stroke-like symptoms.It was found that the vantage was completely occluded.It is unknown at this time what follow up testing/imaging was done to determine this.Both stents were reported to be completely occluded.1st implant in ica was asymptomatic; 2nd stent in vert was symptomatic and caused a small pica stroke to the patient.The devices were prepared according to the instructions for use (ifu).The second pipeline as used in an indication that was not approved.It was used in the posterior circulation; vertebral artery.The patient was being treated for an aneurysm in the giant ica cavernous; vert/pica origin.Giant cavernous was amorphous/ pica was saccular.Open stent with full wall apposition both proximal and distal.No post processing needed on either stent.Vessel tortuosity was normal.Ancillary devices: phenom plus (ica)/apro 55(vert).Phenom 27 microcatheter, synchro 14 select, stryker tetra coils in pica.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19799813
Report Number2029214-2024-01287
Device Sequence Number7525655
Product Code OUT
UDI-Device Identifier00847536036727
UDI-Public00847536036727
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberPED3-027-400-20
Device Catalogue NumberPED3-027-400-20
Device Lot NumberB692381
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/17/2024
Supplement Date Received by Manufacturer08/15/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/29/2024
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale